Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
For the past 3 months, i've suffered with red angry skin both back and front, sometimes it bleeds, and i can make my underwear wet with the clear discharge i get from the skin, i've had 3 different sets of anti biotics, and now i just wanna cry, because its really effecting me everyday, constant itchy, its burns when i go to the loo. Its not any UTI or Thrust.
STD is ruled out because i havent had sex in some time, sugar was tested, that was fine. I will now have to see a specialist, because doc said if the Co-amoxiclavin didnt work then thats the next step, i gotta see the doc in 2 days. The yoghurt towel provides enough relief to help me sleep a bit, it gets really itchy at night. Thrush has been ruled out, canesten made it sting like crazy.
Hmm sometimes stds can lay dormant for some months or years , my friend had herpes and was in agony with a severe rash they gave her Acyclovir for it not sure if you could try some over the counter to see if it helps (same ingredient that treats cold sores I think) .
I'd be tempted to go to a GUM clinic as they will give you a full check over and then refer you on immediatley when results come back clear . Hope you're better soon
I don't know what age you are, Louly, but if you are menopausal or post menopausal it could well be vaginal atrophy. Your symptoms sound very similar to mine a couple of years ago. I am 57 & post meno.
I'm copying & pasting what I wrote about it on another thread for you::
Vaginal Atrophy (VA) is what happens post menopause & it is my mission to make more women aware of it.
Basically (& you can google for the finer details) the lack of eostrogen causes great dryness up your fanjo. It makes sex painful & also leads to itchiness that makes thrush seem mild. It is horrible & causes enormous discomfort. I had to rush to the loo just to scratch - the itchiness is almost unbearable. The itch is both inside your fanjo & all over your vulva & you can get a discharge with it.
If you are menopausal or post menopause & get an itch and/or great dryness during sex do look at the possibility that it could be VA & go to see your GP.
It is easily sorted out with topical eostrogen in the form of 'Vagifem', a small pessary that is inserted into the vagina with an applicator.
You need a 25mcg dose daily for 2 weeks & then twice weekly for 4 weeks & then a maintenance dose of 10mcg twice weekly.
There is a great deal of argument about giving women vagifem long term &, it seems to me, that many health professionals are not up to date with recent research.
I discussed this with my GP with this piece of research:
Im 30, so not near that age yet, this all started from UTI infection, that is now a rash that is slowly spreading outward towards my legs, all i know is i get so sore sometimes i could cry, the symptoms arent so bad when im on my period, its weird but the towels help somehow, and the discharge from the skin doesnt soak my underwear, and now i've run out of Aqueous cream, 2 tubs in 2 months.
Have you tried sitting in a bath with salt in as the salt may help as antiseptic. also aqueas cream won't be helping, try sudocrem which has lavender an zinc in to heal..try to wear pant liners too, you can puts loads of sudocrem on then without damaging your pants...
Have you tried a pure aloe vera gel? I suffered from itching - not as badly as you but was being woken in the night by it. The Dr couldn't find a cause and the medicated creams were quickly becoming less and less effective. I started off with a pure aloe vera twice a day and now use a witch hazel gel. It hasn't completely cleared it up but provided I use one or other after my shower I rarely get any discomfort. The witch hazel is slightly astringent so I would try the aloe if I were you but the witch hazel does give enough tingle to remove the desire to scratch without sending you howling for the shower.
It could well be herpes,have they tested for it? it can lay dormant for years and could have been triggered by the uti. ask for some Acylovir,it will numb the area and stop the itching,allow the sores to heal and stop the cycle.
Canestan might sting if the skin is that raw, even if it is thrush. If it started after antibiotics for a uti then it really might be thrush. Did you try the oral thrush treatment -fluconazole tablet? And you can get the cream ingredients in a vaginal pessary. Might be worth a go.
Second vote for aloe Vera. I get this once a month and wondered if I,m allergic to my moon cup, of all things. Scratching makes it worse, but aloe Vera allows the skin to heal to a level where the itch is manageable, and it's usually gone quickly afterwards.
I hate aqueous cream. It has, in any event, been proven not to be a good moisturiser, but to dry the skin out and damage it in the long term, particularly if used for moisturising purposes (it has sodium lauryl sulphate in it, which is in shampoo and similar products so should NOT be left to soak into the skin) and to be positively bad for eczema, despite having been used for years (because it's cheap) as the first thing doctors recommended people with eczema to try... Frankly, I wouldn't even use it as a soap substitute. And you can be allergic to it, anyway.
Even if it is not being made worse by the aqueous cream, there could be something else you have become sensitive to and are having an allergic reaction to. You say it is a bit better when you have your period. Do you have your pants directly against your skin for the rest of the month? Could you have become sensitive to the residue of whatever washing powder you use?
And finally, has the GP actually swabbed you and had the discharge tested to find out what bacteria or fungal infections are causing the problem? No point trying to treat it "blind."
So i took a piriteze tablet, getting desperate, and used a little bit of Timodine cream on my backside, and it doesnt sting to pee now, the skin is red raw and all dry still, but atleast im not sore or itchy.
Honestly, try Acylovir for a few days. I'd be surprised if it didn't immediately help.
A girl at work had this...she was so uncomfortable, she took to sleeping in the bath. We got her some Acylovir at Boots over lunch, and by the end of the day she looked like the happiest person ever. She's never mentioned it again, so I presume it's doing a good job keeping it at bay!